Alert archive / Kentucky / Special Weather Statements in 2018

Special Weather Statement, NWS Wilmington, OH

July 5, 2018Owen County, Kentucky

NWS Wilmington, OH issued this special weather statement at Jul 5, 2018, 6:57 PM EDT for Owen County, Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2018, 6:57 PM EDT (22:57 UTC)
Expired
Jul 5, 2018, 7:30 PM EDT
In force
33 min
Issued by
NWS Wilmington, OH

County Owen County, KY

The radar

The Louisville radar (KLVX), 116 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2018-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1880 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2018-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1880 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

090 
WWUS81 KILN 052257
SPSILN

Special Weather Statement
National Weather Service Wilmington OH
657 PM EDT THU JUL 5 2018
 
KYZ094-052330-
Owen KY-
657 PM EDT THU JUL 5 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL OWEN COUNTY UNTIL 730 PM
EDT...

At 657 PM EDT, radar indicated a strong thunderstorm over Owenton,
moving southeast at 20 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...

Locations impacted include...
Owenton, Elmer Davis Lake and Long Ridge. 

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3860 8492 3863 8485 3852 8467 3847 8487
TIME...MOT...LOC 2257Z 303DEG 18KT 3857 8484 

$$

Franks

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 5, 6:14 PM EDT, 43 minutes earlier.

Area forecast discussion, Jul 5, 6:14 PM EDT, 43 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
614 PM EDT Thu Jul 5 2018

.SYNOPSIS...
Thunderstorms developing ahead of a cold front will continue
this evening before tapering off overnight. Dry weather and
cooler temperatures will accompany high pressure arriving
Friday, with tranquil weather conditions persisting through the
weekend and into next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
With heat indices falling below 100 degrees, the heat advisory
and excessive heat warning have been cancelled.

Previous discussion >
Summertime heat and humidity in place requires keeping heat
headlines through 8 pm.

Scattered to numerous thunderstorms have developed as expected
in a strongly unstable but weakly sheared environment in place
ahead of a cold front near Chicago. These thunderstorms had
initially formed along a prefrontal trough that is now hard to
define near our southern border. Weak winds aloft are limiting
storm strength, with sub severe wind gusts and hail observed so
far. Heavy rain and possibly isolated flooding are still a
concern in an airmass containing up to 2 inches PWAT.

With the storms being driven mainly by instability, expect
intensity and coverage to dwindle rapidly by sunset, and this
scenario is supported by latest HRR. Still kept high chance
pops through the overnight hours since the cold front will be
crossing the area, providing sufficient convergence and lift for
weak convection.

One more night of above normal lows around 70 are forecast.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Cold front will be positioned near the Ohio River 6am Friday
morning. The front will be pushed south by increasing winds
aloft, reaching the southern border of the FA by mid morning.
Thunderstorms lingering near the river will move out by noon.
This will leave decreasing clouds and dry weather that will
persist through Friday night. In addition, cooler temperatures
arriving on a northerly flow will be observed. First below
normal highs of the month are forecast to range from the upper
70s north to the lower 80s south.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Forecast period begins with ridge providing drier air and slightly
below normal temperatures with cooling trend.  Some model
differences begin to show up for first of the week. While certainly
not sold on GFS solution feel the need to include small pop for this
for Monday and Tuesday for now and wait for future fcst solutions to
support anything more. Fairly benign pattern for rest of week will
keep rain chances low and temps close to normal values. Forecast
temperatures near guidance.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
Thunderstorms developing in a hot and humid airmass ahead of a
cold front will affect TAF sites. This forecast predicts
conditions as low as IFR this afternoon, along with gusts to 35
knots. Thunderstorms will diminish in intensity and coverage
this evening with loss of daytime heating.

Once convection diminishes and after the front passes TAF sites
later tonight, drier air working in should keep VFR conditions
at all sites. Winds will be shifting to north on Friday around
high pressure pushing into the Great Lakes from the northwest.

OUTLOOK...No significant weather is expected.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Coniglio
NEAR TERM...Coniglio/Hatzos
SHORT TERM...Coniglio
LONG TERM...Padgett
AVIATION...Coniglio
Hazardous weather outlook, Jul 5, 3:30 AM EDT, 15 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
330 AM EDT Thu Jul 5 2018

INZ050-058-059-OHZ026-034-035-042>046-051>054-056-060-062-065-074-
060730-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-
Greene-Fairfield-Hocking-
330 AM EDT Thu Jul 5 2018

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

Scattered thunderstorms are expected during the afternoon and
evening hours today. A few strong to severe storms are possible,
with damaging winds being the primary threat. Locally heavy rain may
also create isolated flooding issues.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ066-073>075-080-KYZ089>100-OHZ055-063-064-070>073-078>082-088-
060730-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Franklin OH-Fayette OH-Pickaway-Butler-Warren-Clinton-Ross-Clermont-
Brown-Highland-Adams-Pike-Scioto-
330 AM EDT Thu Jul 5 2018

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and
Southwest Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Additionally, scattered thunderstorms are expected during the
afternoon and evening hours today. A few strong to severe storms are
possible, with damaging winds being the primary threat. Locally
heavy rain may also create isolated flooding issues.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ061-077-060730-
Montgomery-Hamilton-
330 AM EDT Thu Jul 5 2018

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Southwest Ohio and West
Central Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

Additionally, scattered thunderstorms are expected during the
afternoon and evening hours today. A few strong to severe storms are
possible, with damaging winds being the primary threat. Locally
heavy rain may also create isolated flooding issues.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 5, 5:32 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
532 PM EDT THU JUL 5 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     TSTM WND DMG     4 NW BLANCHESTER        39.33N 84.04W
07/05/2018                   WARREN             OH   EMERGENCY MNGR

            MULTIPLE TREES DOWNED. TIME ESTIMATED VIA RADAR.

&&

KK
Local storm report, Jul 5, 5:35 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
535 PM EDT THU JUL 5 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     TSTM WND DMG     5 W BLANCHESTER         39.30N 84.07W
07/05/2018                   WARREN             OH   EMERGENCY MNGR

            MULTIPLE TREES DOWNED. TIME ESTIMATED VIA RADAR.

&&

KK
Local storm report, Jul 5, 5:37 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
537 PM EDT THU JUL 5 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     TSTM WND DMG     1 WSW MASON             39.36N 84.32W
07/05/2018                   WARREN             OH   EMERGENCY MNGR

            MULTIPLE TREES DOWNED. TIME ESTIMATED VIA RADAR.

&&

KK
Local storm report, Jul 5, 6:04 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
604 PM EDT THU JUL 5 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     1 WSW WEST UNION        38.79N 83.56W
07/05/2018                   ADAMS              OH   AMATEUR RADIO

            ROOF AND BILLBOARD DAMAGE OFF ROUTE 41. TIME ESTIMATED
            VIA RADAR.

&&

KK
Special weather statement, Jul 5, 6:15 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Wilmington OH
615 PM EDT THU JUL 5 2018

OHZ063-052245-
Fayette OH-
615 PM EDT THU JUL 5 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FAYETTE COUNTY
UNTIL 645 PM EDT...

At 614 PM EDT, radar indicated a strong thunderstorm near
Jeffersonville, moving east at 15 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Washington Court House, Jeffersonville, Milledgeville, Octa,
Bookwalter, Shady Grove, Jasper Mills and Interstate 71 at US Route
35.

This includes I-71 in Ohio between mile markers 62 and 74.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3949 8348 3952 8358 3954 8358 3955 8367
      3969 8366 3971 8365 3972 8365 3971 8354
      3969 8343
TIME...MOT...LOC 2214Z 281DEG 12KT 3964 8361

Franks
Special weather statement, Jul 5, 6:57 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
657 PM EDT THU JUL 5 2018

KYZ094-052330-
Owen KY-
657 PM EDT THU JUL 5 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL OWEN COUNTY UNTIL 730 PM
EDT...

At 657 PM EDT, radar indicated a strong thunderstorm over Owenton,
moving southeast at 20 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...

Locations impacted include...
Owenton, Elmer Davis Lake and Long Ridge.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3860 8492 3863 8485 3852 8467 3847 8487
TIME...MOT...LOC 2257Z 303DEG 18KT 3857 8484

Franks

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 2:48 PM EDTSpecial Weather StatementILNAdams42 min
Jul 5, 3:46 PM EDTSpecial Weather StatementILNBrown29 min
Jul 5, 3:50 PM EDTSpecial Weather StatementILNWarren25 min
Jul 5, 4:26 PM EDTSpecial Weather StatementILNHighland34 min
Jul 5, 4:42 PM EDTSpecial Weather StatementILNHighland33 min
Jul 5, 6:15 PM EDTSpecial Weather StatementILNFayette30 min
Jul 5, 4:04 PM EDTSpecial Weather StatementILNBracken26 min
Jul 5, 4:11 PM EDTSpecial Weather StatementILNPendleton34 min
Jul 5, 5:03 PM EDTSpecial Weather StatementILNGrant27 min

Nearby

Special Weather Statements in Kentucky, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.